February, '00 | Briefing | Mail | Don't Say This | Articles | Other Places | Archives | Send Mail | Ed Dewke | Legal Stuff
Metho’s Working But She’s Still Depressed in Scotland
from Julie

I am a 33-year old woman who has suffered from psoriasis since I was 12. Over 90% of my body—soles of my feet, palms of my hands, scalp, face, you name it—flakes. I’ve had every treatment you can think of: topicals, UVB, PUVA. I am now currently on Methotrexate because I was having a nervous breakdown.

The Methotrexate is working okay. I still have some [flaking] but nothing I can’t handle. Being psoriasis-free has given me the courage to do something with my life. I have just started college to train as a social worker ... but I still have bouts of depression. Just this week I have been feeling very low. I went to a party on saturday night and having to wear a long sleeve jumper made me feel very sad.

Other people take their skin for granted. I have had to force myself out of bed all week because I live with the constant fear of having another bad outbreak. I don’t think I could cope again. I have two kids who thankfully don’t have any signs of P, and I have a partner who is very understanding. I don’t know how I would have coped without him.

I could go on and on about how P has affected my life, but I am probably boring you. I’ll just say thank you. This web site has made me realize I’m not on my own. Bye love, -Julie (from Scotland)

*****

Ed’s Response: It must be the misty weather and the wailing bagpipes.... I’m sorry, Julie. I’m not making light of your situation. I’m lapsing a moment to reflect on all the beautiful images of Scotland I’ve seen. I’ve been to England south of the Binghampton-London line (Wales) and done southern Ireland (Dublin, Galway and the ring), but I’m going to have to return to do Scotland. Meanwhile, the movies fire my imagination....

First, I’m glad to hear you are doing well on Methotrexate. In considering your email, I went into the archives and reread the exchanges listed under "depression." Another correspondent was on MTX when she wrote. She was in her second year on the drug and just beginning to see some diminishment of its effectiveness.

Perhaps you should talk to your doctor about your depression (or anxiety?). Since you’re clearer than you have been in years and should be celebrating, whooping it up, instead of worrying about the next time you won’t be clear, perhaps your anxieties aren’t entirely P-related. Like so many others, a mild antidepressant might help. Email again soon, Julie, and let us know how you are getting on. -Ed

This Month's Mail | Archives

www.flakehq.com